Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suffer panic attacks. Prescribed Pristiq, no effects. Still have symptoms. Medications?

I suffer from panic attacks. I have been prescribed Pristiq and am into my 3rd week. I don t feel it is doing me any favours. If anything it s making me feel more tense. It hasnt stopped my heart palpitations when going shopping. It s actually made them more frequent. I also have a very tense jaw. I feel that this drug is giving me more symptoms of anxiety than treat them. I was told to try and hang in there but I m into week 3 and it s making my symptoms worse, as well as making me feel flat and unmotivated to do any exercise when I used to do yoga classes all the time.
Asked On : Wed, 27 Feb 2013
Answers:  3 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for choosing health care magic for posting your query.
From the discription that you have given, it appears that you are not responding much to pristiq. Although pristiq is a good drug meant for the treatment of anxiety disorder, so patients may not respond to it. If you are not responding it is not end of the world. There are plenty of various treatments available other than the one that you are taking. Escitalopram and venlafaxine and two drugs showing promising results. Further you should also augment your drug therapy with behavioural therapies and cognitive therapies which will help you a lot.
Hope I am able to solve your concerns.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello hanahwy123
Welcome to HCM

Pristiq or Desvenlafexine is a medicine of SNRI group, and it is a very good anti anxiety and anti depressant drug. Its action takes at least 4-6 weeks to offer full relief. So have faith in treatment, in some time you will see improvement.
Secondly for episodic severe anxiety or panic attacks, for immediate relief you can take Clonazepam or B-Blockers as propranolol on SOS basis. Kindly discuss with your psychiatrist regarding these medicines.
Thirdly yes; Yoga, meditation, deep breathing exercises, progressive muscle relaxation methods will really help you.
Hope I cleared your doubt.
Take care
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Homeopath Dr. kinjal Shah's  Response
Thank you for using HCM forum.
You should consult any homoeopathic physician near ny, give them brief history of your symptoms. Many homoeopathic medicines help to cure psychitric illnesses completely when they are well chosen.
You should continue persuing yoga as routinr.
For any further query you can write to me at
Dr.kinjal shah.
Answered: Wed, 27 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor